Jump to content

Recommended Posts

Hello. I wanted to try once again to taper off all my meds slowly. Psychiatry has caused a lot of damage to me since the late 90s. My pdoc is willing to try to work with me. He wants me to go from 800 mg Seroquel ER to 750 mg Seroquel ER on May 13, 2024 and for at least 2 weeks. I'm afraid of having insomnia again, as I believe this is the hardest side effect to eliminate. Does anyone have a way to withdrawal insomnia? Thanks.

Current meds

1000 mg Depakote ER

800 mg Seroquel ER

3 mg Klonopin

.25 mg Requip

1 mg Cogentin

300 mg Trazadone

Link to comment

For most of my years, I've been on Depakote ER and Klonopin and lots of SSRIs. The problem was that the pdocs would cold turkey me off the meds. At some point I'd be in the hospital and out of the hospital. I've only been on Seroquel ER once so I haven't been going on and going off that med. I think that's what kindling means. What did you mean by more activating drugs? Thanks.

Current meds

1000 mg Depakote ER

800 mg Seroquel ER

3 mg Klonopin

.25 mg Requip

1 mg Cogentin

300 mg Trazadone

Link to comment
  • Erimus changed the title to Palperro: I need help
  • Moderator
Posted (edited)

Hello, and welcome to Surviving Antidepressants. We are a peer support forum to assist in tapering off psychiatric drugs safely, or recovering from psychiatric drug withdrawal.

 

This topic is for anything relating to you, and any questions you have. Please do not start another topic.

 

We recommend tapering by no more than 10% of your CURRENT dose each month, to limit withdrawal symptoms. E.g. 10mg --> 9mg --> 8.1mg --> 7.29mg

 

All the answers you are looking for regarding tapering and antidepressant withdrawal are on this site. Please search around and continue to read as much as you can manage. Use the site search function to search for specific words or phrases, such as drugs or symptoms.

 

 

On 5/11/2024 at 3:39 PM, Palperro said:

Does anyone have a way to withdrawal insomnia? Thanks.

The best way to reudce withdrawal symptoms is a gradual taper. We recommend no more than 10% of your current dose each month. So your first drop from 800mg to 750mg is 6.25%, which is fine. I wouldn't suggest doing another 50mg drop after only 2 weeks, like your doctor planned.

 

On 5/11/2024 at 3:47 PM, Palperro said:

The problem was that the pdocs would cold turkey me off the meds.

Many people here have been misdiagnosed due to ill-informed tapers suggested by their medication providers. If you follow our guidelines you are much more likely to succeed in coming off medication.

 

On 5/11/2024 at 3:47 PM, Palperro said:

What did you mean by more activating drugs?

It's often suggested to taper the most activating drugs first, so sleep is less affected. In your case I would be more interested in reducing the antipsychotic medication, as it is the most harmful long term.

 

 

Here are a few of the most useful links:

 

--------Important topics in the Tapering forum and FAQ--------

 

Micro tapering

 

Why taper by 10% of my dosage?

 

Taking multiple psych drugs? Which drug to taper first?

 

How to make a liquid from tablets or capsules

 

Using a scale to weigh and measure doses

 

--------From the Symptoms and Self-Care Forums--------
 
What is withdrawal syndrome?
 
About reinstating and stabilizing to reduce withdrawal symptoms
 
The Windows and Waves Pattern of Stabilization

 

Hypersensitivity and Kindling

 

We only recommend two supplements. Omega 3 Fish Oil and Magnesium. Both should be introduced separately and increased slowly.

 

Regards

Erimus

Edited by Erimus

Active Monday-Friday UK time

 

MEDICATION:

1) Sertraline:

50mg - Oct 2020, 100mg - Dec 2020, 50mg - April 2021, 75mg - May 2021, 50mg - Sep 2021; 55mg - 23 Feb 2024; 60mg - 20 March 2024; Start tapering - 24 April 2024

Current dose: 57.93mg  (15 May 2024)

2) Mirtazapine:

15mg - Nov 2020

SUPPLEMENTS:

Cod liver oil, Magnesium, Vitamin C

Link to comment

Thanks Erimus. I see my pdoc next week. Any attempt to sleep is met with insomnia. When Seroquel was introduced, I finally got rid of my insomnia. But the Seroquel has too many side effects. I thought the last dose of Seroquel would be the last of the entire taper, but they want Seroquel to be the first drug to taper. I'm also confused because I take Seroquel ER instead of regular Seroquel. I didn't think you could use a compound pharmacy on any extended release medication.

Current meds

1000 mg Depakote ER

800 mg Seroquel ER

3 mg Klonopin

.25 mg Requip

1 mg Cogentin

300 mg Trazadone

Link to comment
  • Moderator
Posted (edited)
10 minutes ago, Palperro said:

Thanks Erimus. I see my pdoc next week. Any attempt to sleep is met with insomnia. When Seroquel was introduced, I finally got rid of my insomnia. But the Seroquel has too many side effects. I thought the last dose of Seroquel would be the last of the entire taper, but they want Seroquel to be the first drug to taper. I'm also confused because I take Seroquel ER instead of regular Seroquel. I didn't think you could use a compound pharmacy on any extended release medication.

You won't need to compound any medication for some time yet. Just ask your prescriber for a combination of strengths in order to make up your required dose.

 

It is your choice which drug to taper first, if you want to leave the seroquel in order to aid sleep then choose a different drug to reduce. Whatever the case, the same tapering suggestions apply.

Edited by Erimus

Active Monday-Friday UK time

 

MEDICATION:

1) Sertraline:

50mg - Oct 2020, 100mg - Dec 2020, 50mg - April 2021, 75mg - May 2021, 50mg - Sep 2021; 55mg - 23 Feb 2024; 60mg - 20 March 2024; Start tapering - 24 April 2024

Current dose: 57.93mg  (15 May 2024)

2) Mirtazapine:

15mg - Nov 2020

SUPPLEMENTS:

Cod liver oil, Magnesium, Vitamin C

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy